Alert archive / Massachusetts / Small Craft Advisories in 2016
Small Craft Advisory 17, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Feb 1, 2016, 8:10 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2016, 8:10 AM EST (13:10 UTC)
- Expired
- Feb 1, 2016, 7:05 PM EST
- In force
- 11 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
568 WHUS71 KBOX 011310 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 810 AM EST MON FEB 1 2016 ANZ233-234-012115- /O.NEW.KBOX.SC.Y.0017.160201T1310Z-160202T0100Z/ VINEYARD SOUND-BUZZARDS BAY- 810 AM EST MON FEB 1 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EST THIS EVENING. * WINDS AND SEAS...WEST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET...EXCEPT 5 TO 7 FEET AT THE ENTRANCE TO BUZZARDS BAY AND THE SOUTHWESTERN END OF VINEYARD SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-232-011900- /O.NEW.KBOX.SC.Y.0017.160201T1310Z-160201T1900Z/ CAPE COD BAY-NANTUCKET SOUND- 810 AM EST MON FEB 1 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ237-012115- /O.EXT.KBOX.SC.Y.0016.000000T0000Z-160202T0900Z/ BLOCK ISLAND SOUND- 810 AM EST MON FEB 1 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST TUESDAY... * WINDS AND SEAS...WEST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ256-012115- /O.CON.KBOX.SC.Y.0016.000000T0000Z-160202T1300Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 810 AM EST MON FEB 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST TUESDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-012115- /O.CON.KBOX.SC.Y.0014.000000T0000Z-160202T1500Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 810 AM EST MON FEB 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-012115- /O.CON.KBOX.SC.Y.0014.000000T0000Z-160201T2300Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 810 AM EST MON FEB 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-012115- /O.CON.KBOX.SC.Y.0016.000000T0000Z-160202T0900Z/ RHODE ISLAND SOUND- 810 AM EST MON FEB 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RLG FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
2 follow-up statements
197 WHUS71 KBOX 012157 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 457 PM EST MON FEB 1 2016 ANZ256-020600- /O.EXT.KBOX.SC.Y.0016.000000T0000Z-160202T1800Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 457 PM EST MON FEB 1 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST TUESDAY... * WINDS AND SEAS...NORTH WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-020600- /O.EXT.KBOX.SC.Y.0014.000000T0000Z-160202T2000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 457 PM EST MON FEB 1 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST TUESDAY... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-020600- /O.EXT.KBOX.SC.Y.0014.000000T0000Z-160202T1800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 457 PM EST MON FEB 1 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST TUESDAY... * WINDS AND SEAS...NORTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-020600- /O.EXT.KBOX.SC.Y.0016.000000T0000Z-160202T1500Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 457 PM EST MON FEB 1 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST TUESDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ233-234-020100- /O.CON.KBOX.SC.Y.0017.000000T0000Z-160202T0100Z/ VINEYARD SOUND-BUZZARDS BAY- 457 PM EST MON FEB 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 5 KT OR LESS WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RLG FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
899 WHUS71 KBOX 020005 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 705 PM EST MON FEB 1 2016 ANZ233-234-020115- /O.CAN.KBOX.SC.Y.0017.000000T0000Z-160202T0100Z/ VINEYARD SOUND-BUZZARDS BAY- 705 PM EST MON FEB 1 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT LEVELS. $$ ANZ256-020815- /O.CON.KBOX.SC.Y.0016.000000T0000Z-160202T1800Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 705 PM EST MON FEB 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY... * WINDS AND SEAS...NORTH WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-020815- /O.CON.KBOX.SC.Y.0014.000000T0000Z-160202T2000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 705 PM EST MON FEB 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST TUESDAY... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-020815- /O.CON.KBOX.SC.Y.0014.000000T0000Z-160202T1800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 705 PM EST MON FEB 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY... * WINDS AND SEAS...NORTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-020815- /O.CON.KBOX.SC.Y.0016.000000T0000Z-160202T1500Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 705 PM EST MON FEB 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Feb 1, 7:08 AM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Feb 1, 7:08 AM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
708 AM EST MON FEB 1 2016
.SYNOPSIS...
UNSEASONABLY MILD WEATHER CONTINUES TODAY WITH JUST A SPOT SHOWER
ALONG AND AHEAD OF AN APPROACHING COLD FRONT. WEAK HIGH PRESSURE
ARRIVES TUESDAY WITH DRY AND SOMEWHAT COOLER CONDITIONS. WIDESPREAD
RAIN WITH EMBEDDED HEAVIER SHOWERS...POSSIBLY A RUMBLE OF THUNDER...
FOR WEDNESDAY. ACCOMPANYING THREATS OF PATCHY LIGHT FREEZING RAIN
OVER N/W MASS AND GUSTY SW WINDS ELSEWHERE. SEASONABLE TEMPERATURES
RETURN BY THURSDAY AHEAD OF A STORM REMAINING WELL OFFSHORE ON FRIDAY.
A LOW CONFIDENCE FORECAST FOR THE WEEKEND INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
7 AM UPDATE...
LOW CLOUDS AND FOG DID NOT MATERIALIZE OVERNIGHT AND CAN ONLY
SPECULATE THAT THIS WAS THE RESULT OF TEMPERATURES EARLIER IN THE
DAY WARMING CONSIDERABLY BEYOND THE FORECAST. WEBCAMS DID SHOW AS
FEW PLACES ALONG THE SOUTH COAST DROP A BIT...BUT WITH THE INCREASING
SW WINDS THAT HAS NOW ALL ERODED.
OTHERWISE TEMPERATURES WARMING CONSIDERABLY AHEAD OF THE COLD
FRONT DROPPING S OUT OF UPSTATE NY INTO VT. ALREADY AREAS IN
CENTRAL VT WARMING INTO THE 60S TO WHICH FORECAST GUIDANCE IS NOT
HANDLING ALL THAT WAY. CAN ONLY BELIEVE THIS IS BECAUSE THE
PATTERN IS SO ANOMALOUS THAT MODELS ARE ACTING CONSERVATIVE.
HAVE MODIFIED TEMPERATURE TRENDS A FEW DEGREES WARMER. DESPITE THE
CLOUDS AND CHANCES OF SHOWERS...WE WILL LIKELY WARM INTO THE LOW
60S AHEAD OF THE FRONT. IN ADDITION...WILL LIKELY SEE AN INCREASE
IN THE WINDS AS THE WARMTH PROMOTES MIXING OF THE 30 TO 40 KT
WINDS JUST AROUND 2 KFT ALOFT. CHANCE OF SHOWERS ESPECIALLY ALONG
THE S/SE PORTIONS OF NEW ENGLAND WHERE MOISTURE AVAILABLE FOR
FORCINGIS MORE PREVALENT. CHANCE POPS CONTINUE. WINDS BACKING W
BEHIND THE FRONT AS TEMPERATURES DROP.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
TONIGHT...
FRONT AND ASSOCIATED MOISTURE/CLOUDS/SPOT SHOWERS WILL BE ALONG
THE SOUTH COAST AT 00Z AND CONTINUING TO MOVE OFFSHORE WITH A DRIER
POST-FRONTAL AIRMASS OVERSPREADING THE REGION. MINIMUM
TEMPERATURES STILL ABOVE NORMAL...AND CLOSE TO NORMAL HIGH
TEMPERATURES FOR THIS TIME OF YEAR.
TUESDAY...
WEAK HIGH PRESSURE BUILDS ACROSS NEW ENGLAND. THE MAJOR AXIS OF
COLD AIR ADVECTION REMAINS TO OUR NORTH. WHILE MAX TEMPERATURES
WILL BE 10-15 DEGREES LOWER THAN MONDAY...THEY WILL ALSO STILL BE
ABOVE NORMAL. LIGHT NORTHWEST WINDS TO START WILL BECOME LIGHT AND
VARIABLE MIDDAY. THIS COULD LEAD TO LOCAL SEABREEZES ALONG THE
COASTS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
*/ HIGHLIGHTS...
- RAIN WITH EMBEDDED HEAVIER SHOWERS WEDNESDAY...GUSTY SW WINDS
- INITIAL THREAT OF PATCHY LIGHT FREEZING RAIN OVER N/W MASS
- RETURN TO MORE SEASONABLE TEMPERATURES BEGINNING THURSDAY
- KEEPING THE OFFSHORE STORM AT BAY FOR FRIDAY
- LOW CONFIDENCE FORECAST FOR THE WEEKEND INTO EARLY NEXT WEEK
*/ OVERVIEW...
AMPLIFIED WEATHER PATTERN OVER N AMERICA IS PERHAPS ON THE HORIZON
INTO MID-FEBRUARY. EVALUATING STRATOSPHERIC TEMPERATURES AT 10 MB...
IMPRESSIVE WARMTH OVER ASIA PIVOTING THE STRATOSPHERIC POLAR VORTEX
INTO THE N-ATLANTIC IF YOU ACCEPT THE FORECAST FOR WHAT IT IS WORTH.
THE POLAR JET ALTERS N-S STRAIGHT INTO THE C-CONUS DOWN INTO THE N
GULF. BOTH CLIMATE FORECAST SYSTEM /CFS/ AND EC ENSEMBLE PREDICTION
SYSTEM /EPS/ HIGHLIGHT A NOTEWORTHY NEGATIVE 2M TEMPERATURE ANOMALY
ACROSS THE C-CONUS ACCORDINGLY BY MID-FEBRUARY. THE ARCTIC AS WELL
AS THE E-PACIFIC OSCILLATION TRANSITION NEGATIVE WITH TIME.
BUT THAT IS ONLY ONE PIECE OF THE PUZZLE...THE OTHER BEING EL NINO
SOUTHERN OSCILLATION WITH POSSIBLE PHASE 3 THROUGH 5 MADDEN-JULIAN
CONTRIBUTIONS...KEEPING THE PACIFIC N-AMERICA PATTERN POSITIVE WITH
RIDGING OVER THE NE-PACIFIC AND A PROGRESSIVE FLOW REGIME DOWNSTREAM
WITH NO INDICATIONS OF BLOCKING ACROSS THE N-ATLANTIC. A COMBINATION
IN ALL WHICH WARRANTS WARM CONDITIONS OVER THE E-CONUS AS WE SAW
DURING NOVEMBER AND DECEMBER WHEN THE MADDEN-JULIAN OSCILLATION WAS
GREATLY CONTRIBUTING IN ADDITION TO THE EL NINO SIGNAL.
A CHALLENGING LONG-TERM FORECAST AS BOTH STORM TRACK AND BAROCLINIC
ZONE ALONG WITH THE ACCOMPANYING SW-NE BELT OF WESTERLIES STRETCHED
ACROSS THE E-CONUS ARE LIKELY TO WOBBLE GRADUALLY E WITH TIME. SO TO
BEGIN FEBRUARY WE ARE EXPECTED TO STAY ON THE INSIDE OF THE STORM
TRACK WITHIN THE WARM SECTOR...A WARM-WET PATTERN ANTICIPATED. BUT
BY MID-FEBRUARY WE MAY FIND OURSELVES ON THE FENCE RAIL BETWEEN THE
AIRMASSES WHEN EVALUATING H85 TEMPERATURES WITH THE EXPECTATION OF
COASTAL-OFFSHORE STORM DEVELOPMENT.
LOTS OF INTANGIBLES WITH LESSER CONFIDENCE FURTHER OUT IN TIME WITH
THE FORECAST. BUT OVERALL THE DISCUSSION ABOVE IS IN STEP WITH THE
CFS AND EPS WITH THE NE CONUS NAMELY S NEW ENGLAND WOBBLING WITHIN
THE TRANSITION ZONE OF BELOW- AND ABOVE-AVERAGE TEMPERATURES W TO E.
CONTINUED CHALLENGES WITH THE JUXTAPOSITIONING OF EL NINO AND ARCTIC
OSCILLATION.
WILL HIGHLIGHT SIGNIFICANT OUTCOMES AND POTENTIAL IMPACTS BELOW.
*/ DISCUSSION...
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...
RAIN WITH EMBEDDED HEAVIER SHOWERS THE HEIGHT OF WHICH CONTINUES TO
BE AROUND MIDDAY / EARLY AFTERNOON WEDNESDAY. HIGHLY ANOMALOUS DEEP
LAYER MOISTURE CONVERGING AND UNDERGOING ASCENT AHEAD OF A SWEEPING
COLD FRONT AND BENEATH DIFFLUENCE ALOFT. BUT THE FRONT QUICK-MOVING
WITH THE SNOWPACK MELTED IN THE DAYS PRIOR...NOT EXPECTING MUCH IN
THE WAY OF URBAN / POOR-DRAINAGE FLOODING ISSUES. RAIN EXPECTED TO
BE MOVING OUT BY EVENING.
COULD SEE A RUMBLE OF THUNDER. HIGH-RES GUIDANCE NOW AVAILABLE HAS
COMBINATION OF NEGATIVE SHOWALTERS / WEAK INSTABILITY / K-INDICES
GREATER THAN 30. A CONDITIONALLY UNSTABLE PROFILE ALOFT OF SUB-
TROPICAL PROPERTIES WITH PRECIPITABLE WATERS NEARLY 1.5-INCHES ABOVE
THE INVERSION NOTED BELOW. WILL INTRODUCE ISOLATED THUNDER IN THE
FORECAST.
WINDS CONTINUE TO BE A CONCERN. SW WIND CONSENSUS AT 2 KFT AGL AHEAD
OF THE COLD FRONT AT 50 TO 60 MPH. FORECAST SOUNDINGS INDICATING A
DEEP INVERSION ENOUGH SO THAT FORECAST WARMER 2M TEMPERATURES MAY
NOT OVERCOME WHICH LIMITS MIX-DOWN OF MOMENTUM TO THE SURFACE. BUT
CONSIDERING THE GRADIENT-ISALLOBARIC WIND RESPONSE WITH POTENTIAL
MECHANICAL MIXING PER POSSIBLE HEAVY RAINFALL...30 TO 40 MPH GUSTS
WILL BE POSSIBLE...AS INDICATED BY CIPS ANALOGS OVER SE NEW ENGLAND.
MAY NEED WIND ADVISORY HEADLINES FOR THE SUSTAINED WINDS ALONE. FOR
NOW WILL CONTINUE MENTIONING OF POTENTIAL HAZARDS IN THE HAZARDOUS
WEATHER OUTLOOK. FOCUS ON THE MIDDAY / AFTERNOON HOURS DURING HEIGHT
OF WET WEATHER.
LIGHT FREEZING RAIN WITH ONSET WEDNESDAY MORNING CONTINUES TO BE
POSSIBLE OVER N/W MASS AS FORECAST MODEL CONSENSUS AND CIPS ANALOGS
INDICATE. DESPITE THE MORNING EROSION OF SUB-FREEZING AIR...SOME OF
IT MAY REMAINED TRAPPED WITHIN THE VALLEYS. THINK ISOLATED POCKETS
WITH A SHORT-WINDOW OF IMPACTS INTO MID-MORNING. TEMPERATURES RIGHT
AROUND FREEZING...LOW CONFIDENCE ON ACCUMULATION. FOCUS ESPECIALLY
ON N/W FRANKLIN COUNTY MASS. MAY HAVE TO ISSUE ADVISORY HEADLINES
WITH LIGHT RAIN MOVING IN AFTER MIDNIGHT. AGAIN A SHORT WINDOW.
HIGHS POTENTIALLY REACHING THE 60 DEGREE MARK. WILL SEE RAIN / LOW
CLOUDS / FOG ESPECIALLY WITH HIGHER DEWPOINT AIR OVERRUNNING THE
COLDER OCEAN WATERS QUICKLY CLEAR OUT THROUGH EVENING AS WINDS BACK
NW. HIGH PRESSURE FOLLOWS THAT USHERS COOLER AIR S RESULTING IN MORE
SEASONABLE TEMPERATURES.
THURSDAY THROUGH FRIDAY...
FORECAST SOLUTIONS CONTINUE TO POORLY HANDLE MID-LEVEL ENERGY THRU
AN OVERALL OPEN WAVE TROUGH. NOTING THE ABSENCE OF A DEEPER TROUGH
ESPECIALLY NEITHER CLOSED NOR NEGATIVELY TILTED...CAN NOT SEE THE
INFLECTION POINT LOW TO THE OFFSHORE COLD FRONT / BAROCLINIC ZONE
BECOMING EXCEPTIONALLY STRONG. ENSEMBLE MEANS AGREE UP ON A 1000 MB
LOW. SUBSEQUENTLY DO NOT EXPECT A RATHER ROBUST DEFORMATION ZONE
N/NW OF THE LOW...THUS IMPACTS REMAIN MAINLY S/E OF THE COASTLINE
WITH MOST OF THE FORCING AND MOISTURE KEPT OUT TO SEA. THEN AGAIN
SOME CONCERN AS TO HOW FAR THE COLD FRONT PUSHES OFFSHORE WEDNESDAY
NIGHT. HIGH PRESSURE IS RIDGING OUT OF THE S RATHER THAN THE N.
WHILE IT IS POSSIBLE SOMETHING MAY SKIRT BY...AM MORE CONCERNED AS
TO POTENTIAL OCEAN-EFFECT DEVELOPMENT WITH A COLDER AIRMASS SINKING
S WITH DECENT N-FLOW BENEATH MID-LEVEL FORCING. MAY HAVE TO WATCH
FOR IMPACTS OVER THE CAPE AND ISLANDS AS A RESULT.
OTHERWISE HIGH PRESSURE AND DRY WEATHER. COLDER AIRMASS BUILT S WITH
SOME ARCTIC ATTRIBUTES. INITIALLY MILD ON THURSDAY WITH SUNSHINE
EXPECTED...TEMPERATURES BECOME MORE SEASONABLE FOR THIS TIME OF YEAR
ON FRIDAY.
NEXT WEEKEND INTO EARLY NEXT WEEK...
KEEPING WITH ENSEMBLE MEANS. N AND S STREAM ENERGY BIFURCATING THE
REGION THE FIRST OF WHICH LOOKS TO REINFORCE ARCTIC AIR S ALONG WITH
SOME SPOTTY SNOW SHOWERY WEATHER TO THE N/W. THE SECOND POTENTIALLY
EVOLVES INTO SOMETHING BIGGER OFFSHORE. THE TWO APPEAR SEPARATE WITH
PASSAGE...PHASING FURTHER DOWNSTREAM WITHING THE PROGRESSIVE FLOW
PATTERN. A LOT OF SPREAD BETWEEN ENSEMBLE AND OPERATIONAL FORECAST
GUIDANCE ALIKE. A LOW CONFIDENCE FORECAST.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TUESDAY/...
12Z UPDATE...
TODAY...HIGH CONFIDENCE.
COLD FRONT SWEEPING S NEW ENGLAND TO WHICH LOW-END VFR CIGS ARE
EXPECTED AS SW-WINDS GUST AROUND 25 KTS ALONG AND AHEAD. CHANCE
-SHRA FOR S/SE COASTAL TERMINALS WITH LLWS IMPACTS WHEREVER
SURFACE WINDS REMAIN LIGHT AS SW WINDS WILL BE AROUND 40 KTS 2 KFT
AGL. WINDS BACK W AS COLD FRONT SWEEPS OUT OF THE AREA BY EVENING.
TONIGHT...HIGH CONFIDENCE.
VFR. NW WINDS BECOMING LIGHT N.
TUESDAY...HIGH CONFIDENCE.
VFR. LIGHT NORTH WINDS VEER TO N-NE DURING THE DAY. WILL SEE
INCREASING MID-HIGH CLOUDS LATE
KBOS TERMINAL...
COULD GET A BIT MORE GUSTY THAN THE TAF WOULD PRESUME. SW-WINDS OF
AROUND 25 KTS POSSIBLE AT TIMES...BUT MAJORITY OF WIND GUSTS ARE
EXPECTED TO BE DOWN AROUND 20 KTS.
KBDL TERMINAL...
COULD GET A BIT MORE GUSTY THAN THE TAF WOULD PRESUME. SW-WINDS OF
AROUND 25 KTS POSSIBLE AT TIMES...BUT MAJORITY OF WIND GUSTS ARE
EXPECTED TO BE DOWN AROUND 20 KTS.
OUTLOOK /TUESDAY NIGHT - FRIDAY NIGHT/...MODERATE CONFIDENCE.
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...
CIGS LOWERING MVFR-IFR W TO E WITH WIDESPREAD RAIN WITH EMBEDDED
+SHRA BEGINNING WEDNESDAY MORNING. POSSIBLE TSRA ESPECIALLY S/SE
TERMINALS. POTENTIAL -FZRA OVER N/W INTERIOR VALLEYS MAINLY AROUND
WEDNESDAY MORNING. S/SW-WINDS WITH POTENTIAL 30 TO 40 KT GUSTS
AROUND MIDDAY INTO AFTERNOON... ESPECIALLY WITH +SHRA. LLWS IMPACTS
AS WELL 2 KFT AGL WITH 50-60 KT SW WINDS. IMPROVING WEDNESDAY
NIGHT TO VFR AS WINDS BACK W/NW.
THURSDAY INTO FRIDAY NIGHT...
WILL KEEP IT VFR WITH N-WINDS. CONCERNS OVER SE TERMINALS ESPECIALLY
CAPE AND ISLANDS WITH POTENTIAL MVFR / IFR AND -RA / -SN.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TUESDAY/...HIGH CONFIDENCE.
7 AM UPDATE...
COLD FRONT WILL CROSS THE WATERS LATE TODAY INTO THIS EVENING.
GUSTY SW-WINDS AHEAD OF WHICH ARE EXPECTED TO BE AROUND 20-25 KTS
FOR A BRIEF PERIOD. SMALL-CRAFTS MAY NEED TO BE EXTENDED INTO THE
INNER-WATERS. WINDS BACK W WITH FRONTAL PASSAGE AHEAD OF WHICH
THERE IS A CHANCE OF SHOWERS. SEAS WILL BE ROUGH TODAY AROUND 5 TO
7 FEET WITH CONTINUED GUSTY SW FLOW.
WINDS AND SEAS DIMINISH TONIGHT INTO TUESDAY...WITH SEAS TAKING
LONGER. SMALL CRAFT ADVISORIES WILL CONTINUE TODAY...THEN GRADUALLY
BE DROPPED TONIGHT INTO TUESDAY.
OUTLOOK /TUESDAY NIGHT - FRIDAY NIGHT/...MODERATE CONFIDENCE.
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...
WIDESPREAD RAIN WITH EMBEDDED HEAVIER SHOWERS BEGINNING WEDNESDAY
MORNING. ISOLATED THUNDERSTORMS POSSIBLE. S/SW-WINDS WITH POTENTIAL
30 TO 40 KT GUSTS WITH HEAVY RAIN SHOWERS ESPECIALLY ACROSS THE S/SE
WATERS. GALES LIKELY. SOME VISIBILITY ISSUES. WAVES BUILDING 8-10
FEET. IMPROVING WEDNESDAY NIGHT AS WINDS BACK NW AND BECOME LIGHT
ALLOWING WAVES TO DIMINISH.
THURSDAY INTO FRIDAY NIGHT...
PERSISTENT N/NW WINDS WITH THE PRESENCE OF AN OFFSHORE STORM AROUND
THURSDAY NIGHT INTO FRIDAY. RAIN/SNOW MIX MAY SKIRT SE NEW ENGLAND
IF NOT OCEAN-EFFECT ACTIVITY. WAVES SLOW TO DIMINISH. REMAINING
ABOVE 5-FEET ON THE OUTER WATERS.
&&
.CLIMATE...
RECORD HIGHS FOR FEB 1ST - 2ND - 3RD - 4TH...
BOS...66/1989 - 55/2014 - 59/1991 - 64/1991
BDL...67/1989 - 54/1981 - 61/1991 - 64/1991
PVD...64/1989 - 57/1973 - 60/1991 - 66/1991
ORH...61/1989 - 62/1991 - 57/1909 - 53/1946
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ237.
SMALL CRAFT ADVISORY UNTIL 4 AM EST TUESDAY FOR ANZ235.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ250.
SMALL CRAFT ADVISORY UNTIL 10 AM EST TUESDAY FOR ANZ254-255.
SMALL CRAFT ADVISORY UNTIL 8 AM EST TUESDAY FOR ANZ256.
&&
SYNOPSIS...BELK/SIPPRELL
NEAR TERM...BELK/SIPPRELL
SHORT TERM...BELK
LONG TERM...SIPPRELL
AVIATION...BELK/SIPPRELL
MARINE...BELK/SIPPRELL
CLIMATE...WFO BOX STAFFHazardous weather outlook, Feb 1, 6:54 AM EST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 654 AM EST MON FEB 1 2016 CTZ002>004-MAZ002>024-026-RIZ001>008-021200- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 654 AM EST MON FEB 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WEDNESDAY...THERE IS A MODERATE RISK FOR SPOTTY LIGHT FREEZING RAIN ACROSS NORTHERN AND WESTERN PORTIONS OF MASSACHUSETTS THAT MAY LEAD TO ICE ACCRETION AND SUBSEQUENT HAZARDOUS TRAVEL CONDITIONS. BLUSTERY SOUTHWEST WINDS 30 TO 40 MPH ACROSS SOUTHERN AND SOUTHEAST PORTIONS OF NEW ENGLAND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-021200- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 654 AM EST MON FEB 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WEDNESDAY...THERE IS A MODERATE RISK OF SW GALES ACROSS ALL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
Nearby
Small Craft Advisories in Massachusetts, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.